MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT10.2-38-25-P-5S-CLDM-HC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: terumo 035 guide wire, cook kmp 5.0 french catheter, merit sheath.Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed into the biliary duct of a patient during a ptbd procedure.After device insertion, it was discovered that the catheter was leaking from the hub.The defective catheter was removed and successfully exchanged with a like device.
 
Event or Problem Description
Additional clarification was received 06dec2018 that per the customer, this event involved 2 devices with the same failure mode from the same lot.
 
Additional Manufacturer Narrative
Additional information b5; d10 ¿ product received on: 10sep2018 investigation - evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a functional test, visual inspection and dimensional verification of the returned devices was conducted during the investigation.Two locked 10.2fr mac-loc catheters were returned for evaluation in used condition.Biological matter was present on both devices with no surface damage noted.The metal stiffeners were fully inserted and although slight resistance was felt due to biological matter, removal of the stiffeners was successful.A leak test was performed on both devices but was unable to confirm the presence of a leak in either catheter.The cap could not be removed in the first catheter, however upon removal of the cap of the second catheter, the suture strings were found slightly wound in the threads.The flare was found to be lopsided with a lip, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined in the flare was manufactured to specifications.Dimensional analysis confirmed that the devices and components were manufactured to the correct specifications and tolerances.The inner measurements of the first catheter could not be completed.Additionally, a document based investigation evaluation was performed.Based on the review of current documentation, inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record showed no relevant nonconformances that could have contributed to this failure mode.It should be noted that there were no other complaints reported for lot 8854244.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.We have notified the appropriate personnel of this event.Appropriate measures have been taken to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7822292
Report Number1820334-2018-02466
Device Sequence Number1573486
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)210501(10)8854244
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number8854244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1